Taper off very, very slowly.
Dropping “cold turkey” off any medication, most especially mind altering medications, can often be MORE DANGEROUS than staying on the drugs.
The most dangerous and most common mistake someone coming off the SSRI antidepressants makes is coming off these drugs too rapidly. Tapering off very, very, VERY SLOWLY–OVER MONTHS (and for long-term users—a year or more), NOT JUST WEEKS!—has proven the safest and most effective method of withdrawal from this type of medication. Thus the body is given the time it needs to readjust its own chemical levels. Patients must be warned to come very slowly off these drugs by shaving minuscule amounts off their pills each day, as opposed to cutting them in half or taking a pill every other day. READ THE FULL STORY: http://www.drugawareness.org/articles/icfda-warning
FDA ‘black-box’ warning – In 2003, the U.S. Food and Drug Administration began warning of an increased risk of suicidal thoughts among youths taking anti-depressants. In 2004, the agency required a new, more stringent label when antidepressants were prescribed to those under 18. Between 2003-04 the youth suicide rate jumped 14 percent – the steepest increase ever seen – while the number of antidepressant prescriptions for youths dramatically dropped during the same period: 20 percent for children 10 and under, 12 percent for 11-to-14-year-olds and 10 percent for 15-to-19-year-olds. READ THE FULL STORY AT – http://www.drugawareness.org/recentcases/depression-med-15-year-old-hangs-himself-illinois
What had started out as a voluntary admission quickly became involuntary. Joel arrived and we waited for an answer from the nurse who was already in the process of checking on my release. Soon we were told that the doctor had placed a 72-hour hold on me but that it wouldn’t start until Monday morning (this was Saturday) when he could see me. We couldn’t understand why the doctor wouldn’t release me when he hadn’t met me or talked to me.
READ THE FULL STORY AT: http://www.drugawareness.org/casereports/amy-zoloft-survivor
Alcohol Cravings Induced via Increased Serotonin
by Ann Blake Tracy, Director, ICFDA
There is an alarming connection between alcoholism and the various prescription drugs that increase serotonin. The most popular of those drugs are: PROZAC, ZOLOFT, PAXIL, LUVOX, SERZONE, EFFEXOR, ANAFRANIL, and the new diet pills, FEN-PHEN and REDUX. For seven years numerous reports have been made by reformed alcoholics (some for 15 years and longer) who are being “driven” to alcohol again after being prescribed one of these drugs. And many other patients who had no previous history of alcoholism have continued to report an “overwhelming compulsion” to drink while using these drugs.
READ THE REST OF THE ARTICLE AT: http://www.drugawareness.org/book-excerpts/ssris-and-alcohol
When Matt Miller’s family moved to a bigger house in a new neighbourhood in Kansas City, Mo., the athletic 13-year-old with thick blond hair found that he couldn’t penetrate the cliques at his new school. He was a nobody, an outsider.
“He was angry at us, he was angry at the school, his grades suffered. He wasn’t himself,” said his father, Mark Miller.
The boy’s teachers recommended that he see a psychiatrist, who prescribed Zoloft, an antidepressant in the same chemical family as Prozac. The doctor said it would help Matt’s mood, make him feel better about himself. The boy started taking the pills and seemed to be in good spirits for a few days.
READ THE FULL STORY AT: http://www.drugawareness.org/memorial/matt-miller
Thanks to OnTargetVisuals for donating the web design services